Alert archive / New York / Small Craft Advisories in 2017

Small Craft Advisory 33, NWS New York, NY

March 5, 2017

NWS New York, NY issued this small craft advisory at Mar 5, 2017, 9:27 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2017, 9:27 AM EST (14:27 UTC)
Expired
Mar 5, 2017, 3:21 PM EST
In force
6 hr
Issued by
NWS New York, NY

The text

As transmitted.

059 
WHUS71 KOKX 051427
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
927 AM EST SUN MAR 5 2017

...WINDS GRADUALLY DECREASING TODAY...

ANZ330-340-345-052100-
/O.NEW.KOKX.SC.Y.0033.170305T1427Z-170305T2100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
927 AM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25
  KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-052230-
/O.CON.KOKX.SC.Y.0032.000000T0000Z-170305T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
927 AM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
403 
WHUS71 KOKX 051429 CCA
MWWOKX

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
929 AM EST SUN MAR 5 2017

...WINDS GRADUALLY DECREASING TODAY...

ANZ330-340-345-052100-
/O.COR.KOKX.SC.Y.0033.170305T1428Z-170305T2100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
929 AM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON.

* WINDS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-052300-
/O.CON.KOKX.SC.Y.0032.000000T0000Z-170305T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
929 AM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
779 
WHUS71 KOKX 052021
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
321 PM EST SUN MAR 5 2017

ANZ330-340-345-052130-
/O.CAN.KOKX.SC.Y.0033.000000T0000Z-170305T2100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
321 PM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

OCCASIONAL 25 KT GUSTS WILL BE POSSIBLE FOR THE REMAINDER OF THIS
AFTERNOON.


$$

ANZ350-353-355-052130-
/O.CAN.KOKX.SC.Y.0032.000000T0000Z-170305T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
321 PM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

OCCASIONAL 25 KT GUSTS WILL BE POSSIBLE FOR THE REMAINDER OF THIS
AFTERNOON.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 6:25 AM EST, 3 hours 2 minutes earlier.

Area forecast discussion, Mar 5, 6:25 AM EST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service New York NY
625 AM EST Sun Mar 5 2017

.SYNOPSIS...
High pressure remains over the northeast and Mid Atlantic today
and tonight, then drifts east Monday. A frontal system moves
Monday night through Wednesday. A series of low pressure systems
may affect the region late week into the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Both temperatures and dew points were adjusted upward into
early this morning as current conditions were not as low as
forecast.

Cyclonic flow remains today as a broad upper trough east of the
New England and Mid Atlantic coast moves east with a deep
layered ridge building to the west. A dry and cold airmass
remains, with a gradually modification under clear conditions.
Temperatures remain below normal through the day.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
The deep layered ridge continues to slowly build tonight through
Monday with the upper ridge axis remaining to the west of the
region, through western upstate New York into western
Pennsylvania and the central Appalachians. With the surface high
expected to be over the region tonight winds will become light
to near calm, with high thin cirrus moving into the area. A wide
range of low temperatures is likely tonight as the normally
colder locations see lows in the single digits.

Monday the surface high drifts to the east, off the northeast
coast, and a return flow sets up and temperatures will return to
more normal levels. High clouds will spill over the upper ridge
through the day.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
With the upper and mid level ridge axis remaining to the west
early Monday night, moving east by 12Z Tuesday, the closing off
upper low and upper trough moving into the upper plains will be
delayed. Also, the warm frontal development to the west, will be
weak, with little forcing by 12Z Tuesday. So have lowered
probabilities through Monday night, which still may be too high,
and too quick if the upper ridge holds as the upper low closes
off farther. With the upper low remaining across the upper
midwest into Tuesday, the associated cold front will be slow to
progress east, and will have probabilities slow to develop
eastward across the eastern portions of the CWA, with chance
probabilities to the west.

The region likely gets warm sectored on Tue under deep s/sw
flow...but with lack of focus for organized precip...only
expecting iso/sct shower activity for much of the day. Highest
likelihood of rain looks to be Tue night...possibly lingering
into Wed am...as cold front crosses the region. At this
point...not looking like a prolific rain maker with best mid-
level forcing well to the nw and relatively weak cold front.

Drier weather and at least more seasonable temps returns Wed/Thu in
wake of cold frontal passage. Uncertainty exists on magnitude of
polar air advecting into the region for the late week period...based
on evolution of the earlier mentioned closed low across Canada. This
will also affect sensible weather heading into Fri/weekend. Models
signaling potential for a series of low pressure systems to affect
the region...but confidence on specifics low at this point.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
High pressure gradually builds through Monday as deep low
pressure tracks north of the Canadian maritimes.

VFR and northwest winds through the TAF period. Speeds will
gradually diminish through the afternoon as the high builds into
the area.

.OUTLOOK FOR 09Z MONDAY THROUGH THURSDAY...
.Sunday Night-Monday...VFR.
.Tuesday...MVFR possible in chance of showers. LLWS. S-SW G20-25 KT.
.Wednesday...Showers possible early, otherwise W G20-25 kt.
.Thursday...VFR. W-NW G20-25 kt.

&&

.MARINE...
Winds and seas forecast remains on track, and no changes were
made at this time.

Winds are still gusting between 25 to 30 kts this morning, but
will continue to gradually diminish through this evening. SCA
remains in effect through 7 am on the sound, and 6 pm on the
ocean waters. Seas will slowly subside through the evening.

The combination of strong winds, high seas, and temperatures
below freezing will result in periods of light freezing spray
today through the morning.

Small craft conditions on the ocean waters will give way to
high pressure and tranquil conditions Sunday night into Monday.

Return flow increases Monday Night with SCA winds/seas likely on the
ocean Tue/Tue night and possible nearshore waters ahead of an
approaching cold front. SCA conds possible on all waters late Wed
into Fri in the wake of cold frontal passage...with low prob of Gale
conds on the ocean.

&&

.FIRE WEATHER...
There will be an enhanced threat of wildfire spread for Long
Island and Connecticut this afternoon with NW winds of 10 to 20
mph, frequent gusts of 20 to 25 mph, minimum RH values ranging
in the teens, and antecedent dry conditions. An SPS has been
issued to address this threat.

&&

.HYDROLOGY...
No hydrologic impacts are expected from any precipitation. The
next chance of measurable precipitation is late Monday night
through Tuesday night.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 7 AM EST this morning for ANZ330-
     335-338-340-345.
     Small Craft Advisory until 6 PM EST this evening for ANZ350-
     353-355.

&&

SYNOPSIS...MET
NEAR TERM...MET
SHORT TERM...MET
LONG TERM...NV
AVIATION...MD
MARINE...MD
FIRE WEATHER...
HYDROLOGY...MET
Hazardous weather outlook, Mar 5, 9:13 AM EST, 14 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service New York NY
913 AM EST Sun Mar 5 2017

CTZ005>012-NJZ006-NYZ071>075-078>081-176>179-061245-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Hudson-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northwestern Suffolk-Northeastern Suffolk-Southwestern Suffolk-
Southeastern Suffolk-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
913 AM EST Sun Mar 5 2017

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and Tonight.

There is elevated risk of wildfire spread today due to antecedent
dry conditions and gusty northwest winds. A special weather statement
is in effect for these locations.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ002-004-103>108-NYZ067>070-061245-
Western Passaic-Eastern Passaic-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-
913 AM EST Sun Mar 5 2017

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-350-353-355-061245-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
913 AM EST Sun Mar 5 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Mar 5, 9:03 AM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
903 AM EST Sun Mar 5 2017

CTZ005>012-NYZ071>075-078>081-176>179-052100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
903 AM EST Sun Mar 5 2017

Winds will be sustained at 10 to 20 mph with frequent gusts of
20 to 25 mph through this afternoon, along with minimum relative
humidity values falling into the teens. Given antecedent drought
conditions and dry fuels, expect an enhanced threat of wildfire
spread once again.
Special weather statement, Mar 5, 9:04 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
904 AM EST Sun Mar 5 2017

CTZ005>012-NJZ006-NYZ071>075-078>081-176>179-052100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
904 AM EST Sun Mar 5 2017

Winds will be sustained at 10 to 20 mph with frequent gusts of 20
to 25 mph through this afternoon, along with minimum relative
humidity values falling into the teens. Given antecedent dry
conditions and dry fuels, expect an enhanced threat of wildfire
spread once again.

Nearby

Small Craft Advisories in New York, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.